Close
New

Medscape is available in 5 Language Editions – Choose your Edition here.

 

Agent 15 Poisoning Follow-up

  • Author: Geoffrey M Fitzgerald, MD; Chief Editor: Duane C Caneva, MD, MSc  more...
 
Updated: Apr 10, 2015
 

Further Inpatient Care

See the list below:

  • Monitor victims of Agent 15 or other anticholinergics as inpatients until the drug has cleared from the body. This process can take up to 3-4 days in some patients.
Next

Complications

See the list below:

  • Long-term effects from poisoning by Agent 15 or other related glycolate anticholinergics are very unlikely.
  • Severe exposures may require several days of observation before the patient is clear of anticholinergic effects.
Previous
Next

Prognosis

See the list below:

  • Prognosis is excellent, with few neurologic sequelae.
Previous
Next

Patient Education

For excellent patient education resources, see eMedicineHealth's patient education articles Chemical Warfare and Personal Protective Equipment.

Previous
 
Contributor Information and Disclosures
Author

Geoffrey M Fitzgerald, MD Consulting Staff, Concord Emergency Medical Associates

Disclosure: Nothing to disclose.

Coauthor(s)

David P Sole, DO Associate, Department of Emergency Medicine, Faculty, Emergency Medicine Residency Program, Geisinger Medical Center; Clinical Assistant Professor (Adjunct) of Emergency Medicine, Temple University School of Medicine

David P Sole, DO is a member of the following medical societies: American College of Emergency Physicians

Disclosure: Nothing to disclose.

Specialty Editor Board

Francisco Talavera, PharmD, PhD Adjunct Assistant Professor, University of Nebraska Medical Center College of Pharmacy; Editor-in-Chief, Medscape Drug Reference

Disclosure: Received salary from Medscape for employment. for: Medscape.

Chief Editor

Duane C Caneva, MD, MSc Senior Medical Advisor to Customs and Border Protection, Department of Homeland Security (DHS) Office of Health Affairs; Federal Co-Chair, Health, Medical, Responder Safety Subgroup, Interagency Board (IAB)

Disclosure: Nothing to disclose.

Additional Contributors

Suzanne White, MD Medical Director, Regional Poison Control Center at Children's Hospital, Program Director of Medical Toxicology, Associate Professor, Departments of Emergency Medicine and Pediatrics, Wayne State University School of Medicine

Suzanne White, MD is a member of the following medical societies: Alpha Omega Alpha, American Academy of Clinical Toxicology, American College of Epidemiology, American College of Medical Toxicology, American Medical Association, Michigan State Medical Society

Disclosure: Nothing to disclose.

References
  1. Goldfrank L, Flomenbaum N, Lewin N, et al. Anticholinergic poisoning. J Toxicol Clin Toxicol. 1982 Mar. 19(1):17-25. [Medline].

  2. Bowen TE. Emergency War Surgery. Revisionist Press; 1988. 93-94.

  3. Burns MJ, Linden CH, Graudins A, et al. A comparison of physostigmine and benzodiazepines for the treatment of anticholinergic poisoning. Ann Emerg Med. 2000 Apr. 35(4):374-81. [Medline].

  4. Goldfrank LR, Flomenbaum NE. Goldfrank's Toxicologic Emergencies. Appleton & Lange; 1998.

  5. Ketchum JS, Sidell FR. Incapacitating agents. Textbook of Military Medicine, Warfare, Weaponry and the Casualty: Medical Aspects of Chemical and Biological Warfare. United States Government Printing Office; 1997. 287-306.

  6. Schneir AB, Offerman SR, Ly BT, Davis JM, Baldwin RT, Williams SR, et al. Complications of diagnostic physostigmine administration to emergency department patients. Ann Emerg Med. 2003 Jul. 42(1):14-9. [Medline].

  7. Shannon M. Toxicology reviews: physostigmine. Pediatr Emerg Care. 1998 Jun. 14(3):224-6. [Medline].

  8. Tintinalli JE. Anticholinergic toxicity. Emergency Medicine: A Comprehensive Study Guide. McGraw Hill; 2000. 1182-1185.

Previous
Next
 
 
 
 
All material on this website is protected by copyright, Copyright © 1994-2016 by WebMD LLC. This website also contains material copyrighted by 3rd parties.